Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 29, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 19, 2000, 7:42 PM EDT for Bradley County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 7:42 PM EDT (23:42 UTC)
- Expired
- May 19, 2000, 8:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Bradley County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 8:00 PM EDT | Thunderstorm Wind | Cleveland, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 441 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
296 WUUS54 KMRX 192343 SVRMRX TNC011-200015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 742 PM EDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BRADLEY COUNTY IN EASTERN TENNESSEE * UNTIL 815 PM EDT * AT 734 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR MCDONALD...OR 10 MILES WEST OF CLEVELAND... MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOPEWELL AROUND 750 PM EDT CLEVELAND AROUND 755 PM EDT TASSO AROUND 805 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. $$ LAT...LON 3524 8506 3507 8506 3505 8477 3524 8477
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 7:10 PM EDT, 32 minutes earlier.
Area forecast discussion, May 19, 7:10 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 710 PM EDT FRI MAY 19 2000 SEVERE THUNDERSTORM WATCH EXPIRED SO SENT UPDATE TO REMOVE HEADLINE. ALSO TWEAKED UP POPS A BIT IN THE SOUTH BASED ON CURRENT RADAR. NO OTHER SIGNIFICANT CHANGES FOR NOW. .MRX... NC...NONE. TN...NONE. VA...NONE. LDW
In the hours before
Special weather statement, May 19, 3:45 PM EDT, 3 hours 57 minutes before
VAZ001-002-005-006-008-192300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EDT FRI MAY 19 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7 PM EDT FOR LEE...WISE...SCOTT...RUSSELL AND WASHINGTON COUNTIES IN SOUTHWEST VIRGINIA... A SLOW MOVING COLD FRONT EXTENDS FROM THE OHIO VALLEY TO THE LOWER MISSISSIPPI VALLEY. THUNDERSTORMS HAVE FORMED IN THE MOIST AND UNSTABLE ATMOSPHERE AHEAD OF IT OVER THE CENTRAL AND SOUTHERN APPALACHIANS. THUNDERSTORMS WILL BE WIDESPREAD OVER SOUTHWEST VIRGINA THIS EVENING. THE STORMS WILL BE MOVING NORTHEAST AROUND 35 MPH. REMEMBER...A SEVERE THUNDERSTORM IS DEFINED AS ANY STORM THAT PRODUCES DIME SIZED HAIL AND/OR WINDS 56 MPH OR HIGHER. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY BY LATE TONIGHT WITH THE LOSS OF DAYTIME HEATING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, May 19, 6:00 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
600 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
435 PM COEBURN VA WIND DAMAGE
05/19/00 WISE REPORTED BY DISPATCH
TREES AND LIMBS REPORTED DOWNED
IN THE COEBURN AREA ALONG
AND NEAR OLD HIGHWAY 58.
440 PM 1 E COEBURN 58 MPH TSTM GUST
05/19/00 WISE REPORTED BY LOCAL SPOTTER
WINDS ESTIMATED AT 55 TO 60
MPH IN COEBURN AREA.
END/FERRELLLocal storm report, May 19, 6:37 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
637 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0430 PM WOODWAY VA WIND DAMAGE
05/19/00 LEE REPORTED BY DISPATCH
LIMBS DOWNED POWERLINES
IN THE WOODWAY AREA OF
CENTRAL LEE COUNTY.
END/FERRELLLocal storm report, May 19, 6:37 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE MORRISTOWN TN
637 PM EDT FRI MAY 19 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0430 PM WOODWAY VA WIND DAMAGE 05/19/00
LEE REPORTED BY DISPATCH
LARGE LIMBS DOWNED
POWERLINES IN THE WOODWAY
AREA OF CENTRAL LEE
COUNTY.
END/FEGRRELLThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:08 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 52 min |
| May 19, 6:54 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.